Texas, 2025

Wildfire in Texas, August 22, 2025

August 22, 2025 · NWS CRP · 1 event in 1 county or zone

A passing mid-level disturbance and the daily sea breeze helped trigger scattered thunderstorms, with most activity staying near the coast before pushing inland later in the day. Although humidity levels were generally moderate to high and winds remained light, rainfall amounts were minimal, with many areas receiving little to no precipitation.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A passing mid-level disturbance and the daily sea breeze helped trigger scattered thunderstorms, with most activity staying near the coast before pushing inland later in the day. Although humidity levels were generally moderate to high and winds remained light, rainfall amounts were minimal, with many areas receiving little to no precipitation. This combination of isolated lightning strikes and limited wetting rain provided the environment for a wildfire to ignite when a storm cell produced a strike in a dry location.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 22, 12:01 PM CST, 3 hours 59 minutes earlier. Its key messages:

  • Updated at 1251 PM CDT Fri Aug 22 2025
  • There's a Marginal risk for excessive rainfall today and tonight
  • Moderate (40-60%) chance for showers/storms today and Saturday
Area forecast discussion, Aug 22, 12:01 PM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
101 PM CDT Fri Aug 22 2025

...New DISCUSSION, AVIATION, MARINE...

.KEY MESSAGES...
Updated at 1251 PM CDT Fri Aug 22 2025

- There's a Marginal risk for excessive rainfall today and tonight

- Moderate (40-60%) chance for showers/storms today and Saturday

&&

.DISCUSSION...
Issued at 1251 PM CDT Fri Aug 22 2025

Not much change expected to the overall weather pattern at least
through this weekend as a quasi-stationary boundary lingers near the
S TX coast. Mid-level troughing also remains in place through early
next week, after which, mid-level ridging associated with a
Desert SW high will build over our region the remainder of the
week. Meanwhile, an area of low pressure near the surface in the
vicinity of the region will help contribute to instability with
surface convergence acting as lift along the aforementioned
boundary. Shower/storm activity will start to wane next week as
first, the mid-levels dry out followed by lower levels around mid-
week. Expect daily shower/storm activity through much of next
week with mainly a moderate chance (40-60%) this weekend followed
by low to moderate chances through Wednesday and 30% or less the
remainder of next week. Another Marginal Excessive Rainfall
Outlook (ERO) is in effect today through tonight for the north-
eastern Coastal Plains.

Similar to yesterday, QPF will generally be under 1-inch with
isolated spots over 1-inch possible. Shower activity will increase
cloud cover contributing to cooler afternoon temperatures today
through the weekend.

Highs today will be in the low 90s to near 100 out west. Tomorrow
and Sunday highs will range in the mid 80s to mid 90s. Followed by a
slow warming trend to around 90-100 degrees the remainder of the
week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1251 PM CDT Fri Aug 22 2025

Expecting another round of showers/thunderstorms across South Texas
this afternoon/evening, similar to yesterday but generally less
active overall. Fairly confident storms to impact terminals around
23Z-03Z according to latest guidance. Will monitor and amend TAFs if
necessary. Expect a moderate chance of rain through the TAF period
and beyond. VFR conditions likely to have VSBY restrictions and
gusty winds in and around any storms.

&&

.MARINE...
Issued at 1251 PM CDT Fri Aug 22 2025

A variable light to gentle breeze (BF 2-3) is expected to prevail
this weekend becoming a gentle to moderate (BF 3-4) onshore flow
early next week. Rain chances are moderate to high through the
weekend then decrease to moderate for much of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  91  75  91 /  40  60  60  70
Victoria          72  91  72  93 /  40  60  40  60
Laredo            77  96  76  96 /  40  50  50  60
Alice             73  93  73  92 /  40  60  50  80
Rockport          77  91  77  90 /  50  60  60  70
Cotulla           76  96  76  96 /  20  40  30  50
Kingsville        75  92  74  91 /  40  60  60  80
Navy Corpus       79  89  80  89 /  50  60  70  70

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

DISCUSSION...BF/80
AVIATION...BF/80

In the hours before

Special weather statement, Aug 22, 2:04 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
304 PM CDT Fri Aug 22 2025

TXZ242-342-222045-
Coastal Kleberg TX-Inland Kleberg TX-
304 PM CDT Fri Aug 22 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL KLEBERG COUNTY THROUGH
345 PM CDT...

At 304 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Ricardo to 7 miles east of
Riviera Beach to 8 miles northeast of Kenedy County Wind Farms. These
storms were nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Riviera Beach and Loyola Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2724 9759 2724 9763 2728 9765 2727 9769
      2734 9783 2756 9776 2733 9745 2725 9741
      2725 9742 2726 9742 2726 9745 2725 9747
      2725 9749 2724 9749 2724 9750 2723 9754
TIME...MOT...LOC 2004Z 258DEG 3KT 2743 9775 2730 9756 2714 9746

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

LS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Kleberg County Islands

When
August 22, 4:00 PM CST
Where
Kleberg County Islands forecast zone
Reported by
Public
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

The fire began from a lightning strike during the late afternoon hours. Over the next couple of days, the fire grew to 3,000 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281128.